Les variétés riemanniennes de dimension quatre 4/19 pincées
Annales de l'Institut Fourier, Volume 39 (1989) no. 1, p. 149-154

We show that compact orientable Riemannian 4-manifold which is 4/19-pinched is homeomorphic to the sphere S 4 or to the projective space P 2 . Our proof is based on estimates of the curvature tensor which lead to an inequality between the characteristic numbers.

Nous montrons qu’une variété riemannienne de dimension 4 orientable dont la courbure sectionnelle est 4/19-pincée est homéomorphe à la sphère S 4 ou au projectif P 2 . La preuve utilise une inégalité entre les nombres caractéristiques qui découle d’estimées sur le tenseur de courbure.

@article{AIF_1989__39_1_149_0,
     author = {Ville, Marina},
     title = {Les vari\'et\'es riemanniennes de dimension quatre $4/19$ pinc\'ees},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {39},
     number = {1},
     year = {1989},
     pages = {149-154},
     doi = {10.5802/aif.1161},
     zbl = {0658.53032},
     mrnumber = {90f:53082},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_1989__39_1_149_0}
}
Ville, Marina. Les variétés riemanniennes de dimension quatre $4/19$ pincées. Annales de l'Institut Fourier, Volume 39 (1989) no. 1, pp. 149-154. doi : 10.5802/aif.1161. http://www.numdam.org/item/AIF_1989__39_1_149_0/

[Be 1] M. Berger, Sur les variétés 4/23-pincées de dimension 5, C. R. Acad. Sci. Paris, 257 (1963), 4122-4125. | MR 28 #1557 | Zbl 0129.35703

[Be 2] M. Berger, Sur les variétés riemanniennes pincées juste au-dessous de 1/4, Annales de l'Institut Fourier, Grenoble, 33-2 (1983), 135-150. | Numdam | MR 85d:53017 | Zbl 0497.53044

[Bes] A. Besse, Géométrie riemannienne en dimension 4, Cedic Fernand Nathan, Paris, 1981.

[Bo] J.P. Bourguignon, La conjecture de Hopf sur S2 x S2, in Géométrie riemannienne en dimension 4, Séminaire Arthur Besse, Cedic Paris, 1981. | Zbl 0482.53031

[Ch-E] J. Cheeger, D. Ebin, Comparison theorems in riemannian geometry, North Holland, New York, 1975. | MR 56 #16538 | Zbl 0309.53035

[F-U] D.S. Freed, K.K. Uhlenbeck, Instantons and four-manifolfs, Springer-Verlag, New York, 1984. | Zbl 0559.57001

[Fr] M. Freedman, The topology of four-dimensional manifolds, Jour. of Diff. Geom., 17 (1982), 357-454. | MR 84b:57006 | Zbl 0528.57011

[G-L-P] M. Gromov, J. Lafontaine, P. Pansu, Structures métriques sur les variétés riemanniennes, Cedic Fernand Nathan, Paris. | Zbl 0509.53034

[Gr] M. Greenberg, Lectures in algebraic topology, Benjamin, New York, 1967. | MR 35 #6137 | Zbl 0169.54403

[Hu 1] D. Hulin, Le second nombre de Betti d'une variété riemannienne (1/4 — є) - pincée de dimension 4, Annales de l'Institut Fourier, Grenoble, 33-2 (1983), 167-182. | Numdam | MR 85f:53045 | Zbl 0486.53033

[Hu 2] D. Hulin, Pinching and Betti numbers, Annals of Global analysis and geometry, 3 (1) (1985), 59-93. | MR 87f:53043 | Zbl 0535.53033

[Sea 1] W. Seaman, On four-manifolds which are positively pinched, à paraître aux Annals of Global analysis and geometry. | Zbl 0656.53039

[Sea 2] W. Seaman, A pinching theorem for four-manifolds, preprint, University of Iowa. | Zbl 0683.53041

[Vi 1] M. Ville, Sur les variétés riemanniennes 1/4-pincées de dimension 4 et de courbure négative, C.R. Acad. Sci. Paris, 300 (1985), 397-400. | MR 86m:53058 | Zbl 0606.53025

[Vi 2] M. Ville, On 1/4-pinched 4-dimensional manifolds of negative curvature, Annals of Global analysis and geometry, 3 (3) (1985), 329-336. | MR 87c:53089 | Zbl 0575.53020